Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 393, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2011, 3:27 PM CDT for Rutherford County, Smith County, Wilson County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2011, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 18, 2011, 4:10 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 3:39 PM CDT | HAIL 1 | 10 S Lebanon, TN | |
| Oct 18, 3:48 PM CDT | HAIL 0.88 | 4 Se Lebanon, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
504 WUUS54 KOHX 182027 SVROHX TNC149-159-189-182115- /O.NEW.KOHX.SV.W.0393.111018T2027Z-111018T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 327 PM CDT TUE OCT 18 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN SMITH COUNTY IN MIDDLE TENNESSEE... EASTERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 415 PM CDT * AT 318 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZE HAIL. THE STORM WAS NEAR MURFREESBORO...MOVING NORTHEAST AT 35 MPH. HAIL TO GOLFBALL SIZE HAS ALREADY BEEN REPORTED WITH THIS PARTICULAR STORMS. * LOCATIONS IMPACTED INCLUDE... WATERTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3630 8630 3622 8596 3583 8630 3588 8640 TIME...MOT...LOC 2026Z 204DEG 31KT 3593 8631 $$ FORECASTER: 19
2 follow-up statements
190
WWUS54 KOHX 182055
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT TUE OCT 18 2011
TNC149-182103-
/O.CAN.KOHX.SV.W.0393.000000T0000Z-111018T2115Z/
RUTHERFORD TN-
355 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RUTHERFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3622 8600 3596 8623 3596 8625 3597 8625
3597 8630 3599 8633 3601 8636 3630 8630
TIME...MOT...LOC 2053Z 204DEG 44KT 3625 8618
$$
TNC159-189-182115-
/O.CON.KOHX.SV.W.0393.000000T0000Z-111018T2115Z/
SMITH TN-WILSON TN-
355 PM CDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WILSON
AND WEST CENTRAL SMITH COUNTIES UNTIL 415 PM CDT...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES EAST OF LEBANON...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN WILSON COUNTY.
AT 339 PM CDT...A STORM SPOTTER REPORTED ONE INCH DIAMETER HAIL 10
MILES SOUTH OF LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3622 8600 3596 8623 3596 8625 3597 8625
3597 8630 3599 8633 3601 8636 3630 8630
TIME...MOT...LOC 2053Z 204DEG 42KT 3625 8618
$$
STEIGERWALDT924
WWUS54 KOHX 182110
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT TUE OCT 18 2011
TNC159-189-182120-
/O.CAN.KOHX.SV.W.0393.000000T0000Z-111018T2115Z/
SMITH TN-WILSON TN-
410 PM CDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON AND WEST
CENTRAL SMITH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST AND OUT OF
THE WARNED AREA.
LAT...LON 3622 8600 3596 8623 3596 8625 3597 8625
3597 8630 3599 8633 3601 8636 3630 8630
TIME...MOT...LOC 2110Z 204DEG 42KT 3643 8608
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 10:30 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 18, 10:30 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT TUE OCT 18 2011 .UPDATE...COLD FRONT IS ALREADY BETWEEN CKV AND BNA, AS EVIDENCED BY A 15Z TEMP OF 52 AT CKV AND 72 AT BNA. AM GOING TO HAVE TO ISSUE A FORECAST UPDATE TO SIGNIFICANTLY LOWER HIGH TEMPS OVER OUR NORTHWEST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Oct 18, 5:01 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT TUE OCT 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON... WITH GUSTY WINDS AND HAIL THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WITH STRONG SURFACE HIGH PRESSURE INFLUENCES LEADING TO CLEARING SKIES AND LOW TEMPERATURES IN THE MIDDLE 30S...AT LEAST PATCHY FROST IS EXPECTED TO DEVELOP DURING THE LATE NIGHT AND EARLY MORNING HOURS ACROSS THE ENTIRE MID STATE ON BOTH FRIDAY AND SATURDAY MORNINGS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Oct 18, 3:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 4 NE WESTMORELAND 36.60N 86.20W
10/18/2011 E1.00 INCH MACON TN TRAINED SPOTTER
REPORTED IN ROCKY MOUNT
&&
HSTEIGERLocal storm report, Oct 18, 3:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERSpecial weather statement, Oct 18, 3:21 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT TUE OCT 18 2011
TNZ008>011-027>034-059>066-075-077>080-094-095-182115-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE
KALB-FENTRESS-GILES-GRUNDY-JACKSON-LAWRENCE-MACON-MARSHALL-MAURY-
OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE-VAN
BUREN-WARREN-WHITE-WILLIAMSON-WILSON-
321 PM CDT TUE OCT 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...
GRUNDY...JACKSON...LAWRENCE...MACON...MARSHALL...MAURY...OVERTON...
PICKETT...PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN
BUREN...WARREN...WHITE...WILLIAMSON AND WILSON COUNTIES...
ISOLATED HAILSTORMS WILL CONTINUE OVER EASTERN MIDDLE TENNESSEE
THROUGH 500 PM.
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL SEVERE THUNDERSTORMS...THAT HAVE PRODUCED HAIL UP TO GOLFBALL
SIZE. THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...WILL CONTINUE
TO DEVELOP OVER EASTERN PARTS OF THE MID STATE THROUGH 500 PM.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3501 8759 3514 8758 3663 8608 3660 8477
3640 8467 3629 8487 3616 8490 3591 8467
3578 8497 3578 8523 3557 8543 3552 8559
3539 8549 3523 8570 3536 8608 3535 8626
3541 8628 3537 8659 3526 8682 3499 8683
19Local storm report, Oct 18, 3:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MANCHESTER 35.47N 86.08W
10/18/2011 E1.25 INCH COFFEE TN TRAINED SPOTTER
&&
HSTEIGERLocal storm report, Oct 18, 3:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MURFREESBORO 35.85N 86.39W
10/18/2011 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
HAIL COVERED THE GROUND
&&
HSTEIGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:32 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 58 min |
| Oct 18, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Oct 18, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 64 min |
| Oct 18, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 14 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 41 min |
| Oct 18, 3:21 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 18 more | 54 min |
| Oct 18, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 57 min |
| Oct 18, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 20 min |
| Oct 18, 3:43 PM CDT | Tornado Warning | OHX | Grundy, Warren | 32 min |
| Oct 18, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Oct 18, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Oct 18, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, Warren, White | 49 min |
| Oct 18, 4:36 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 24 min |
| Oct 18, 5:00 PM CDT | Special Weather Statement | OHX | Bedford | 45 min |
| Oct 18, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 26 min |
| Oct 18, 6:02 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Oct 18, 6:23 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.